Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 283, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2004, 4:18 PM CDT for Cherokee County, Muskogee County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 4:18 PM CDT (21:18 UTC)
- Expired
- Jun 2, 2004, 4:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, OK, Muskogee County, OK
The radar
The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 12:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2293 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
372
WUUS54 KTSA 022118
SVRTUL
OKC021-101-022145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 445 PM CDT
* AT 417 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 8 MILES EAST OF ELDON TO 11 MILES NORTHEAST
OF PORUM...MOVING SOUTHEAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...COOKSON...
ELDON AND PORUM.
WIND GUSTS TO 75 MPH CAN BE EXPECTED IN THE WARNED AREA.
PEOPLE NEAR THESE STORMS SHOULD BE IN A SAFE PLACE NOW
LAT...LON 3603 9483 3545 9533 3527 9529 3564 9510
3569 9482
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:51 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 2, 3:51 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 351 PM CDT WED JUN 2 2004 DISC.. BUSY. ATMOSPHERE OF 3000+ CAPE HAS EXPLODED ALONG WEST / EAST BOUNDARY. NUMEROUS REPORTS OF WIND DAMAGE..AND MINI SPIN-UPS ALONG GUST FRONT LINES. ACTION DRIFTING SOUTHEAST. RAIN POTENTIAL OF COUPLE INCHES IN LESS THAN HALF HOUR ALSO A POSSIBILITY. THUNDER FORMING SW KANSAS / NORTH TEXAS MAY VISIT LATE TONIGHT. MARGINAL POPS THROUGH THE WEEKEND WITH MINOR RIPPLES MOVING THROUGH IN NORTHWEST FLOW. PRELIM NUMBERS: TUL 65 81 63 84 / 50 20 10 20 FSM 65 79 62 84 / 60 40 20 20 MLC 66 80 62 83 / 60 30 20 20 BVO 58 80 57 83 / 30 10 5 20 FYV 60 74 55 79 / 50 30 20 20 BYV 59 74 56 78 / 50 20 10 20 MKO 64 79 62 83 / 50 30 20 20 MIO 60 80 58 82 / 40 10 5 20 F10 63 81 62 83 / 50 40 20 20 HHW 70 83 64 85 / 70 50 30 20 FORECAST ID= 21 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Jun 2, 1:00 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT WED JUN 2 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT WED JUN 2 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EARLY EVENING... A LINE OF SEVERE THUNDERSTORMS WAS MOVING INTO OSAGE AND PAWNEE COUNTIES OF NORTHEAST OKLAHOMA AT 1 PM. THIS LINE OF SEVERE STORMS IS EXPECTED TO MAINTAIN ITS STRENGTH AND PERHAPS EVEN INTENSIFY FURTHER AS IT MOVES SOUTHEAST INTO A MORE UNSTABLE AIRMASS OVER SOUTHEAST OKLAHOMA. DAMAGING WIND GUSTS OF OVER 70 MILES AN HOUR ALONG WITH LARGE HAIL TO HALF DOLLAR SIZE WILL BE COMMON WITH THESE STORMS. THE MOST WIDESPREAD SEVERE WEATHER WILL OCCUR SOUTHWEST OF A PAWHUSKA TO TULSA TO FORT SMITH LINE. FURTHER TO THE EAST AND NORTH...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON NEAR A FRONTAL BOUNDARY EXTENDING FROM NEAR FAYETTEVILLE TO TULSA. A FEW OF THESE STORMS WILL ALSO BE SEVERE WITH LARGE HAIL TO HALF DOLLAR SIZE AND WIND GUSTS TO 60 MILES AN HOUR BEING THE MAIN THREATS. THE WEATHER WILL QUIET DOWN CONSIDERABLY BY EARLY THIS EVENING AS THE STORMS EXIT THE AREA TO THE SOUTH. ADDITIONAL THUNDERSTORMS WILL DEVELOP IN SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS BY THIS EVENING. THESE STORMS ARE EXPECTED TO REMAIN MAINLY TO THE SOUTH OF OUR AREA OVERNIGHT BUT THERE IS A SMALL CHANCE THAT THEY COULD AFFECT FAR SOUTHEAST OKLAHOMA. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FROM NOW THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY...WITH A GENERAL NORTHWESTERLY FLOW ALOFT THROUGH THE NEXT SEVERAL DAYS. OCCASIONAL DISTURBANCES WILL MOVE THROUGH AND BRING SLIGHT CHANCES OF THUNDERSTORMS THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, Jun 2, 3:29 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND DMG WESTPORT 36.22N 96.32W
06/02/2004 PAWNEE OK PUBLIC
TREES UPROOTED IN TOWN.
&&
GMLocal storm report, Jun 2, 3:53 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
353 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL VIAN 35.50N 94.97W
06/02/2004 1.00 INCH SEQUOYAH OK AMATEUR RADIO
&&
GMLocal storm report, Jun 2, 4:03 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL 5 ESE KANSAS 36.18N 94.71W
06/02/2004 1.00 INCH DELAWARE OK BROADCAST MEDIA
REPORTED IN THE FLINT CREEK AREA.
&&
GMLocal storm report, Jun 2, 4:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST STIDHAM 35.37N 95.70W
06/02/2004 70 MPH MCINTOSH OK EMERGENCY MNGR
&&
GMLocal storm report, Jun 2, 4:09 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG HOMINY 36.41N 96.39W
06/02/2004 OSAGE OK FIRE DEPT/RESCUE
LARGE LIMBS DOWN...ESTIMATED 65-70 MPH WIND GUSTS.
&&
GMLocal storm report, Jun 2, 4:17 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG LOST CITY 35.99N 95.14W
06/02/2004 CHEROKEE OK AIRPLANE PILOT
NUMEROUS TREES DOWN ON HULBERT ROAD FROM LOST CITY. ROAD
WAS BLOCKED. ALSO ROOF REPORTED OFF ONE HOUSE.
&&
GMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:03 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 87 min |
| Jun 2, 1:07 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 83 min |
| Jun 2, 1:20 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 55 min |
| Jun 2, 1:25 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 65 min |
| Jun 2, 2:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 60 min |
| Jun 2, 2:07 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 53 min |
| Jun 2, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 60 min |
| Jun 2, 2:18 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 72 min |
| Jun 2, 2:29 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 46 min |
| Jun 2, 2:29 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 76 min |
| Jun 2, 2:42 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 48 min |
| Jun 2, 2:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 46 min |
| Jun 2, 2:54 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 51 min |
| Jun 2, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 46 min |
| Jun 2, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 61 min |
| Jun 2, 3:03 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 72 min |
| Jun 2, 3:04 PM CDT | Tornado Warning | TSA | Okmulgee | 26 min |
| Jun 2, 3:06 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 69 min |
| Jun 2, 3:07 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 38 min |
| Jun 2, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, McIntosh, Muskogee | 57 min |
| Jun 2, 3:27 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 33 min |
| Jun 2, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 29 min |
| Jun 2, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Haskell, Latimer, Pittsburg, Sequoyah | 65 min |
| Jun 2, 3:43 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 32 min |
| Jun 2, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Haskell, Latimer, LeFlore, Pittsburg, Pushmataha and 1 more | 82 min |
| Jun 2, 5:42 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.